Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 124, NWS Boston/Norton, MA

August 5, 2010Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 2010, 12:44 PM EDT for Nantucket County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2010, 12:44 PM EDT (16:44 UTC)
Expired
Aug 5, 2010, 1:15 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Nantucket County, MA

The radar

The Boston radar (KBOX), 114 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 4.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS51 KBOX 051644
SVRBOX
MAC019-051715-
/O.NEW.KBOX.SV.W.0124.100805T1644Z-100805T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT THU AUG 5 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NANTUCKET COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NANTUCKET...

* UNTIL 115 PM EDT

* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NANTUCKET...AND WAS MOVING
  EAST AT 30 MPH.


IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING WAS
OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW! DO
NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4123 7000 4124 7013 4127 7022 4128 7022
      4130 7021 4131 7012 4129 7009 4130 7010
      4135 7004 4137 7004 4139 7006 4140 7003
      4129 6996 4127 6995
TIME...MOT...LOC 1643Z 259DEG 25KT 4127 7010

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:05 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 5, 11:05 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1105 AM EDT THU AUG 5 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL TRIGGER SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION TODAY ALONG WITH TROPICAL LIKE
HUMIDITY. THE FRONT WILL BRING RELIEF FROM THE HEAT AND HUMIDITY
BEGINNING LATE TONIGHT AND CONTINUING INTO THE WEEKEND ALONG WITH
DRY WEATHER.  SEASONABLY WARM TEMPERATURES ARE EXPECTED EARLY NEXT
WEEK ALONG WITH POSSIBLE SCATTERED SHOWERS AND THUNDERSTORMS AS
ANOTHER COLD FRONT ENTERS NEW ENGLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RATHER QUIET ACROSS MOST OF SOUTHERN NEW ENGLAND THIS MORNING.
THERE WAS AN ISOLATED THUNDERSTORM SKIRTING THE SOUTH COAST OF
MA...PRIMARILY IMPACTING THE SOUTH COASTAL SOUNDS. THIS
THUNDERSTORM WAS LINING UP TO IMPACT MARTHAS VINEYARD BETWEEN
11 AM AND NOON. THIS THUNDERSTORM DID HAVE A SLIGHT SOUTHWARD
MOTION...WHICH MAY CAUSE IT TO MISS NANTUCKET. IF NANTUCKET WERE
TO BE IMPACTED...IT SHOULD HAPPEN BETWEEN NOON AND 1 PM.

THE BIG QUESTION IS HOW MUCH DESTABILIZATION WILL MATERIALIZE...
WHICH WILL BE ALL DEPENDENT UPON HOW MUCH THE LOW CLOUDS AND FOG
BREAK UP AND WHETHER IT WILL BE ENOUGH TO CAUSE ANY PROBLEMS WITH
SEVERE CONDITIONS. WET BULB ZERO VERY HIGH THIS MORNING AS WELL...
AROUND 15KFT. WITH THE TROPICAL AIR MASS IN PLACE...PW/S CONTINUE
TO INCREASE TO 2 TO 2.5 INCHES BY THIS AFTERNOON...THE MAIN THREAT
SHOULD BE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING.

THE SECOND MORE ORGANIZED ACTIVITY WILL ARRIVE DURING THE MID TO
LATE AFTERNOON AHEAD AND WITH A COLD FRONT. STILL HAVE MENTIONED THE
LOW CHANCE OF SEVERE CONDITIONS IN THE HAZARDOUS WEATHER OUTLOOK...
AS CANNOT RULE OUT THE POSSIBILITY OF DAMAGING WINDS. THIS LOOKS
LIKE WHEN THE BEST DYNAMICS AND SHEAR ARRIVE...BUT THERE IS STILL
THE QUESTION OF HOW MUCH CLOUD DEBRIS WILL REMAIN FROM THIS
MORNINGS ACTIVITY. THIS WILL LIMIT THE AMOUNT OF INSTABILITY...
WHICH WILL LIKELY MEAN ISOLATED SEVERE STORMS RATHER THAN A BIG
OUTBREAK. HAVE MAINTAINED HIGH CHANCE TO LOW LIKELY POPS FOR THIS
AFTERNOON.

ALSO STILL CONCERNED ABOUT THE POTENTIAL OF HEAVY RAINFALL FROM THIS
AFTERNOONS SHOWERS AND STORMS...AND THE POSSIBILITY OF A LOCAL FLASH
FLOOD EVENT ESPECIALLY IF A HEAVY SHOWER OR STORM WERE TO DEPOSIT
COPIOUS AMOUNTS OF RAIN ON AN URBAN CENTER. TOUGH TO PINPOINT
STILL...BUT ENOUGH TO CAUSE CONCERN.

FOR NOW...LEANED TOWARD A BLEND OF THE PREVIOUS FORECAST AND THE NAM
MOS GUIDANCE FOR TODAYS HIGHS IN THE 80S WITH THE HIGH LAUNCHING PAD
THIS MORNING. THE COLD FRONT WILL PUSH INTO NORTHERN AREAS LATER
THIS AFTERNOON...REACHING CLOSE TO BOSTON-WILLIMANTIC BY AROUND 00Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
EXPECT THE COLD FRONT TO PUSH SE OF THE REGION RATHER QUICKLY THIS
EVENING...CLEARING THE S COAST BY 06Z. MAY STILL SEE SOME LEFTOVER
SHOWERS/TSTMS...BUT WILL COME TO AN END THIS EVENING AS COOLER AIR
STARTS TO WORK IN. MAY STILL SEE LEFTOVER CLOUDS ACROSS S COASTAL
AREAS THROUGH EARLY FRIDAY MORNING...BUT THOSE SHOULD PUSH OFFSHORE.
MIGHT ALSO SEE A FEW MORE CLOUDS WORK INTO S NH AS ANOTHER TROUGH
/REFLECTION OF THE UPPER LEVEL SYSTEM/ WORKS INTO THE REGION.

EVEN WITH THE FRONTAL PASSAGE...EXPECT OVERNIGHT LOWS TO FALL BACK
TO THE 60S...AS THE COOLEST AIR WILL TAKE UNTIL FRIDAY TO WORK IN.
MAY STILL SEE AROUND 70 DEGREES FOR MINS ALONG THE S COAST AS WELL
AS DOWNTOWN BOSTON AND PROVIDENCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
GOOD MODEL AGREEMENT ON THE WEATHER THEME THIS PERIOD WHICH WILL
FEATURE A MEAN TROF ACROSS EASTERN CANADA INTO THE NORTHEAST. THIS
WILL SUPPRESS THE HEAT AND TROPICAL-LIKE HUMIDITY OF RECENT DAYS
WELL SOUTH OF NEW ENGLAND. IN ITS PLACE WILL BE DRIER/LESS HUMID
NORTHWEST FLOW ALOFT. SLIGHTLY BELOW NORMAL TEMPS THIS WEEKEND WILL
MODERATE TO SEASONABLY WARM LEVELS BY EARLY NEXT WEEK. THE DAILY
DETAILS FOLLOW...

FRIDAY...
TRAILING/SECONDARY SHORT WAVE AND ATTENDING SURFACE TROF MOVE ACROSS
THE REGION. THERE MAY BE A SMALL WINDOW OF OPPORTUNITY FOR SHOWER
DEVELOPMENT ACROSS RI AND SOUTHEAST MA IF WINDS BACK TO THE SSW
AHEAD OF THIS TROF DURING THE AFTERNOON. NOT MUCH SURFACE
INSTABILITY AS BOUNDARY LAYER DRIES CONSIDERABLY WITH SFC DEW PTS IN
THE 50S. THEREFORE WILL ONLY INTRODUCE SLIGHT CHANCE POPS ACROSS RI
AND SOUTHEAST MA...WITH DRY WEATHER ELSEWHERE.

SEASONABLY WARM WITH HIGHS IN THE 80S EXCEPT U70S HIGHER TERRAIN
WITH COOL AIR ADVECTING IN ACROSS THE REGION. MUCH LESS HUMID AS
WELL.

SATURDAY AND SUNDAY...
BEAUTIFUL WEATHER EXPECTED WITH HIGH PRES OVERHEAD AND COMFORTABLE
AIR MASS IN PLACE. DEW PTS IN THE 40S SAT AND IN THE 50S SUNDAY WILL
PROVIDE COOL NIGHTS AND MILD DAYS.  HIGHS MAINLY 75-80 SAT AND
WARMING A TAD SUN TO U70S AND L80S.

MON/TUE AND WED...
GOOD MODEL AGREEMENT ON MEAN TROF REMAINING ACROSS EASTERN CANADA
AND THE NORTHEAST THIS PERIOD. THIS WILL PROVIDE SEASONABLE
TEMPERATURES AND HUMIDITY ACROSS SOUTHERN NEW ENGLAND WITH HEAT AND
HIGH HUMIDITY SUPPRESSED ACROSS THE MID ATLC STATES. WITH THE
NORTHWEST FLOW A SERIES OF SHORT WAVES AND ATTENDING SURFACE TROFS
WILL MOVE ACROSS THE REGION EARLY NEXT WEEK. EACH TROF MAY TRIGGER A
ROUND OF SCATTERED SHOWERS/TSTMS DURING THIS PERIOD...HOWEVER A
WASHOUT IS NOT EXPECTED.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
TODAY...CONDITIONS IMPROVING TO VFR WITH AREAS OF MVFR ACROSS THE
INTERIOR DURING THE MID MORNING HOURS. IFR CONDITIONS IN LOW
CLOUDS AND FOG LINGERING ACROSS THE CAPE AND ISLANDS...BUT EXPECT
IMPROVEMENT TO AT LEAST MVFR FOR A PORTION OF THIS AFTERNOON...
MAINLY DUE TO VISIBILITY IN FOG/HAZE. MVFR-IFR CIGS/VSBYS WITH
ANOTHER AROUND OF SHOWERS/TSTMS THIS AFTERNOON.

TONIGHT...EXPECT LOCAL MVFR CIGS/VSBYS MAINLY ACROSS N CT/RI/SE MA
THROUGH 04Z-06Z. OTHERWISE...EXPECT VFR CONDITIONS AS DRIER AIR
WORKS INTO THE REGION FROM THE W.

KBOS TERMINAL...VFR FOR MOST OF THIS AFTERNOON. MAY SEE LOWER
CONDITIONS AROUND OR AFTER 20Z AS SHOWERS/SCT TSTMS THAT MAY
APPROACH THE TERMINAL AT TIMES. EXPECT SW WINDS TO BECOME MORE W
AS A COLD FRONT APPROACHES LATE THIS AFTERNOON. MAY SEE LOCAL MVFR
VSBYS IN PATCHY FOG AFTER 02Z TONIGHT...BUT WILL BE BRIEF AS THE
DRIER AIR WORKS IN AROUND 06Z- 07Z. MODERATE CONFIDENCE IN TIMING.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY THROUGH SUNDAY...HIGH CONFIDENCE VFR. LOCAL SEA BREEZES
SATURDAY AND SUNDAY.

MONDAY...VFR. LOW PROBABILITY OF MVFR IN SCT AFTN SHRA/TSRA.

&&

.MARINE...
TODAY...SW WINDS WILL PICK UP AHEAD OF THE APPROACHING FRONT LATE
THIS MORNING AND AFTERNOON. THERE MAY BE A FEW GUSTS CLOSE TO
25 KT MAINLY CLOSE TO THE SOUTH COAST. HOWEVER...WITH THE
CONTINUED SW FETCH...SEAS WILL LIKELY REACH TO AROUND 5 FEET. HAVE
DELAYED THE ONSET OF SMALL CRAFT ADVISORY ACROSS THE OUTER SOUTH
COASTAL WATERS BASED ON LATEST BUOY OBSERVATIONS.

WILL ALSO SEE SHOWERS AND SCATTERED THUNDERSTORMS...MAINLY THIS
AFTERNOON...SOME OF WHICH MAY PRODUCE LOCALLY GUSTY WINDS.

TONIGHT...EXPECT THE SHOWERS/TSTMS TO END THIS EVENING. SEAS WILL
REMAIN AROUND 5 FEET TONIGHT ON THE SOUTHERN OUTER WATERS...BUT
SHOULD START TO SUBSIDE AS WINDS SHIFT TO A MORE W DIRECTION.
CONTINUED THE SMALL CRAFT FOR SEAS.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRI...TROF PASSAGE WITH WIND SHIFT FROM SW TO WNW. A FEW SHOWERS MAY
ACCOMPANY THE WIND SHIFT.

SAT AND SUN...FINE BOATING WEATHER WITH LIGHT WINDS AND GOOD VSBY.

MON...TRANQUIL WEATHER WITH LIGHT WINDS SHOULD HOLD ON WITH JUST A
LOW PROB OF AFTN/EVENING SCATTERED SHOWER/TSTM AS WEAK COLD FRONT
APPROACHES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS
     AFTERNOON TO 6 AM EDT FRIDAY FOR ANZ254>256.

&&

SYNOPSIS...EVT/NOCERA
NEAR TERM...BELK/EVT
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...BELK/EVT/NOCERA
MARINE...BELK/EVT/NOCERA
Hazardous weather outlook, Aug 5, 4:27 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
427 AM EDT THU AUG 5 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
427 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAINFALL AND
ASSOCIATED URBAN/POOR DRAINAGE STREET FLOODING TODAY. THERE IS
EVEN A LOW PROBABILITY FOR AN ISOLATED FLASH FLOOD EVENT.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
TODAY. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WOULD BE AN
STRONG TO DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TODAY.

ANZ230>237-250-251-254>256-060830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
427 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 9:21 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
921 AM EDT THU AUG 5 2010

RIZ006-051345-
WASHINGTON RI-
921 AM EDT THU AUG 5 2010

AT 920 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 3 MILES EAST OF WESTERLY...OR ABOUT 11 MILES EAST OF
MYSTIC...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLESTOWN...SOUTH KINGSTOWN...
  KINGSTON AND NARRAGANSETT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4131 7188 4134 7184 4140 7185 4142 7181
      4145 7180 4151 7143 4147 7142 4135 7149
      4137 7152 4137 7159 4132 7173 4132 7174
      4131 7186

NMB
Special weather statement, Aug 5, 10:52 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1052 AM EDT THU AUG 5 2010

MAZ023-051530-
DUKES MA-
1052 AM EDT THU AUG 5 2010

AT 1049 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING AND WIND GUSTS TO
30 MPH 8 MILES NORTHWEST OF AQUINNAH...OR ABOUT 18 MILES WEST OF
VINEYARD HAVEN...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...AQUINNAH...CHILMARK...WEST
  TISBURY...VINEYARD HAVEN...TISBURY...OAK BLUFFS AND EDGARTOWN.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4129 7078 4133 7074 4136 7050 4135 7044
      4141 7044 4142 7047 4139 7050 4147 7057
      4146 7067 4139 7075 4145 7078 4150 7071
      4142 7096 4145 7079 4139 7075 4136 7078
      4135 7085

NMB
Special weather statement, Aug 5, 11:24 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1124 AM EDT THU AUG 5 2010

MAZ023-051615-
DUKES MA-
1124 AM EDT THU AUG 5 2010

AT 1119 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING AND WIND GUSTS TO
30 MPH...2 MILES WEST OF WEST TISBURY...OR ABOUT 7 MILES SOUTHWEST
OF VINEYARD HAVEN...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...VINEYARD HAVEN...TISBURY...OAK
  BLUFFS AND EDGARTOWN.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4129 7078 4136 7081 4137 7077 4141 7072
      4144 7071 4148 7062 4146 7060 4147 7057
      4142 7055 4139 7050 4142 7047 4141 7044
      4135 7044 4134 7048 4133 7074

NMB
Special weather statement, Aug 5, 11:48 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1148 AM EDT THU AUG 5 2010

MAZ023-024-051645-
DUKES MA-NANTUCKET MA-
1148 AM EDT THU AUG 5 2010

AT 1144 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...2
MILES SOUTH OF EDGARTOWN...OR ABOUT 8 MILES SOUTHEAST OF VINEYARD
HAVEN...MOVING EAST AT 30 MPH. THIS STORM WAS ALSO PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING.

* SOME LOCATIONS AFFECTED INCLUDE...NANTUCKET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. THIS STORM
IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

&&

LAT...LON 4123 7000 4124 7014 4126 7021 4130 7022
      4128 7026 4133 7034 4135 7044 4134 7061
      4144 7061 4144 7055 4139 7051 4142 7045
      4137 7043 4130 7020 4131 7012 4129 7009
      4135 7004 4139 7005 4139 7004 4126 6996

NMB
Local storm report, Aug 5, 12:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1216 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     MARINE TSTM WIND 5 ESE VINEYARD HAVEN    41.42N 70.53W
08/05/2010  E40.00 MPH       ANZ232             MA   AMATEUR RADIO

&&

AED
Special weather statement, Aug 5, 12:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1236 PM EDT THU AUG 5 2010

MAZ024-051715-
NANTUCKET MA-
1236 PM EDT THU AUG 5 2010

AT 1235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING 2 MILES NORTHWEST OF
NANTUCKET...MOVING EAST AT 30 MPH.  WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM.

* SOME LOCATIONS AFFECTED INCLUDE...NANTUCKET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4123 7000 4124 7013 4126 7021 4129 7022
      4129 7026 4131 7026 4129 7022 4131 7012
      4129 7009 4130 7010 4135 7004 4138 7006
      4140 7005 4137 7001 4127 6995

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:08 AM EDTSmall Craft Advisory for Hazardous SeasBOX47 hr
Aug 5, 9:39 AM EDTSpecial Marine WarningBOX51 min
Aug 5, 9:45 AM EDTSevere Thunderstorm WarningBOXBristol45 min
Aug 5, 11:24 AM EDTSpecial Weather StatementBOXDukes51 min
Aug 5, 11:46 AM EDTSpecial Marine WarningBOX59 min
Aug 5, 11:48 AM EDTSpecial Weather StatementBOXNantucket57 min
Aug 5, 12:39 PM EDTSpecial Marine WarningBOX66 min
Aug 5, 1:14 PM EDTSpecial Weather StatementBOXNantucket31 min
Aug 5, 2:03 PM EDTSpecial Weather StatementBOXHampden42 min
Aug 5, 2:36 PM EDTSpecial Weather StatementBOXWorcester39 min
Aug 5, 2:39 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Worcester114 min
Aug 5, 2:53 PM EDTSpecial Weather StatementBOXWorcester52 min
Aug 5, 2:59 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester95 min
Aug 5, 3:21 PM EDTSpecial Weather StatementBOXMiddlesex39 min
Aug 5, 3:27 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk3 hr
Aug 5, 3:37 PM EDTSpecial Weather StatementBOXEssex38 min
Aug 5, 3:59 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk2 hr
Aug 5, 4:06 PM EDTSpecial Weather StatementBOXSuffolk39 min
Aug 5, 4:20 PM EDTSpecial Weather StatementBOXNorfolk40 min
Aug 5, 4:22 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk38 min
Aug 5, 4:28 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk34 min
Aug 5, 4:29 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth117 min
Aug 5, 4:44 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Worcester89 min
Aug 5, 4:44 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk46 min
Aug 5, 4:47 PM EDTSpecial Marine WarningBOX58 min
Aug 5, 4:59 PM EDTSpecial Weather StatementBOXSuffolk46 min
Aug 5, 5:10 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth21 min
Aug 5, 5:13 PM EDTSpecial Marine WarningBOX62 min
Aug 5, 5:45 PM EDTSpecial Marine WarningBOX24 min
Aug 5, 6:28 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth26 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.